Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 165, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Sep 4, 2015, 3:37 PM EDT for Burke County, Georgia. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 4, 2015, 3:37 PM EDT (19:37 UTC)
- Expired
- Sep 4, 2015, 4:03 PM EDT
- In force
- 26 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
County Burke County, GA
The radar
The Charleston,SC radar (KCLX), 109 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 4, 3:40 PM EDT | TSTM WND DMG | 9 Se Vidette, GA | PUBLIC REPORTED A FEW SMALL TREES AND LIMBS DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.6 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1200 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1183 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
576
WUUS52 KCAE 041937
SVRCAE
GAC033-042015-
/O.NEW.KCAE.SV.W.0165.150904T1937Z-150904T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
337 PM EDT FRI SEP 4 2015
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN BURKE COUNTY IN EAST CENTRAL GEORGIA...
* UNTIL 415 PM EDT
* AT 336 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED NEAR HERNDON...OR 14 MILES SOUTHEAST OF LOUISVILLE...
AND MOVING SOUTHWEST AT 10 MPH. NICKEL SIZE HAIL MAY ALSO
ACCOMPANY THE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
MIDVILLE AND VIDETTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...ALSO USE WWW.FACEBOOK.COM/NWSCOLUMBIA AND EMAIL
CAEWX@NOAA.GOV TO RELAY SEVERE WEATHER REPORTS.
&&
LAT...LON 3282 8226 3283 8231 3293 8227 3304 8229
3311 8224 3299 8194 3292 8199 3292 8208
3290 8210 3288 8213 3281 8215 3280 8221
TIME...MOT...LOC 1936Z 031DEG 20KT 3291 8218
$$
CJR2 follow-up statements
312
WWUS52 KCAE 041957
SVSCAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
357 PM EDT FRI SEP 4 2015
GAC033-042015-
/O.CON.KCAE.SV.W.0165.000000T0000Z-150904T2015Z/
BURKE GA-
357 PM EDT FRI SEP 4 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR SOUTHWESTERN BURKE COUNTY...
AT 357 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR MIDVILLE...OR 14 MILES WEST OF MILLEN...MOVING SOUTHWEST
AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
MIDVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3283 8231 3293 8227 3303 8219 3294 8198
3292 8199 3292 8208 3290 8210 3288 8213
3281 8215 3280 8221 3282 8226
TIME...MOT...LOC 1957Z 028DEG 11KT 3286 8218
$$
CJR174
WWUS52 KCAE 042003
SVSCAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
403 PM EDT FRI SEP 4 2015
GAC033-042012-
/O.CAN.KCAE.SV.W.0165.000000T0000Z-150904T2015Z/
BURKE GA-
403 PM EDT FRI SEP 4 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BURKE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3283 8231 3293 8227 3303 8219 3294 8198
3292 8199 3292 8208 3290 8210 3288 8213
3281 8215 3280 8221 3282 8226
TIME...MOT...LOC 2000Z 031DEG 20KT 3283 8220
$$
CJRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 1:47 PM EDT, 1 hour 50 minutes earlier.
Area forecast discussion, Sep 4, 1:47 PM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 147 PM EDT FRI SEP 4 2015 .SYNOPSIS... AN UPPER-LEVEL RIDGE WILL REMAIN TO OUR SOUTH AND WEST...WHILE AN UPPER-LEVEL LOW DEVELOPS OVER THE SOUTHEAST. A COLD FRONT AND INCREASING MOISTURE WILL BRING INCREASING CHANCES FOR SHOWERS THIS WEEKEND INTO EARLY NEXT WEEK...ALONG WITH A TREND TOWARDS COOLER TEMPERATURES. && .NEAR TERM /THROUGH TONIGHT/... WEAK UPPER TROUGH TO REMAIN ACROSS THE REGION THROUGH TONIGHT. FORCING EXPECTED TO REMAIN RATHER WEAK OVER THE ARE THROUGH THIS AFTERNOON. WEAK SURFACE BOUNDARIES...ALONG WITH SEA- BREEZE...SHOULD BE THE ONLY FOCUS AREAS FOR ANY CONVECTION. PWAT VALUES STILL BETWEEN 1.6-1.8 INCHES...SO MARGINAL MOISTURE AVAILABLE FOR STORMS TO FORM. EXPECT GENERALLY ISOLATED TO SCATTERED DIURNAL SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE REGION LATE THIS AFTERNOON AND INTO THE EARLY EVENING. TEMPERATURES THIS AFTERNOON SHOULD BE ABLE TO CLIMB BACK ABOVE NORMAL ACROSS MAJORITY OF THE CWA...MAINLY DUE TO PLENTY OF SUNSHINE. FORECAST HIGHS IN THE MID 90S LOOKING ON TRACK. LATER TONIGHT THE MODELS BEGIN TO INDICATE ADDITIONAL SHOWER ACTIVITY DEVELOPING AND MOVING SLOWLY SOUTHWARD ALONG A SLOW MOVING BACK DOOR FRONT. EXPECT TO SEE SOME SHOWERS CONTINUE TO DEVELOP AND MOVE ACROSS THE FORECAST AREA FROM NORTH TO SOUTH DURING THE OVERNIGHT HOURS. CONFIDENCE IN COVERAGE IS RATHER LOW...BUT FEEL THAT SLIGHT CHANCE TO CHANCE POPS SHOULD SUFFICE. OVERNIGHT LOWS SHOULD BE LIMITED BY SOME ADDITIONAL CLOUD COVER...WITH LOWS IN THE LOWER TO MID 70S EXPECTED. && .SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/... THE BACKDOOR COLD FRONT WILL CONTINUE TO SLOWLY SHIFT SOUTHWARD THROUGH THE FORECAST AREA ON SATURDAY PROVIDING A FOCUS FOR CONVECTION. MOISTURE LIKELY TO BE POOLING ALONG THE BOUNDARY WITH PWAT VALUES 1.8 TO NEAR 2 INCHES AND SHORTWAVE ENERGY ASSOCIATED WITH A POSSIBLE WEAK DEVELOPING CLOSED UPPER LOW WILL WARRANT CHANCE POPS...ESPECIALLY IN THE CSRA AND WESTERN MIDLANDS. ABUNDANT CLOUDS AND PRECIPITATION WILL LIMIT THE AMOUNT OF INSOLATION AND RESULT IN COOLER...NEAR NORMAL MAX TEMPERATURES IN THE MIDDLE TO UPPER 80S. SCATTERED SHOWERS LIKELY TO LINGER ACROSS THE SOUTHERN PART OF THE FORECAST AREA INTO SATURDAY NIGHT WHILE SLIGHTLY DRIER AIR BUILDS IN FROM THE NORTH. OVERNIGHT LOWS SATURDAY NIGHT IN THE UPPER 60S TO AROUND 70. && .LONG TERM /SUNDAY THROUGH FRIDAY/... RELATIVELY ACTIVE WEATHER EXPECTED EARLY IN THE EXTENDED PERIOD WITH A WEAK UPPER LOW OVER THE SOUTHEAST WHICH DISSIPATES BY MIDWEEK. ANOTHER UPPER TROUGH OVER THE GREAT PLAINS WILL MOVE TOWARDS THE EAST COAST LATE IN THE WEEK WITH AN ASSOCIATED FRONTAL BOUNDARY APPROACHING THE TN VALLEY BY FRIDAY. PERSISTENT EASTERLY FLOW OFF THE ATLANTIC SUNDAY THROUGH TUESDAY WILL PROVIDE SUFFICIENT MOISTURE ALONG WITH WEAK VORTICITY ASSOCIATED WITH THE UPPER TROUGH TO WARRANT AT LEAST DIURNAL SCATTERED SHOWERS AND THUNDERSTORMS. POPS INCREASE TO HIGH CHANCE BY FRIDAY AS THE FRONTAL BOUNDARY MOVES CLOSER TO THE FORECAST AREA. TEMPERATURES DURING THIS PERIOD SHOULD BE NEAR TO SLIGHTLY ABOVE NORMAL WITH HIGHS IN THE UPPER 80S TO AROUND 90...AND OVERNIGHT LOWS GENERALLY AROUND 70. && .AVIATION /17Z FRIDAY THROUGH TUESDAY/... EXPECTING VFR CONDITIONS WITH SCT TO BKN CU. THERE REMAINS A A SLIGHT CHANCE OF SHOWERS/THUNDERSTORMS THROUGH THE AFTERNOON AND INTO THE OVERNIGHT HOURS. WITH RADAR ALREADY SHOWING SOME SHOWER DEVELOPMENT ACROSS THE SOUTH AND EASTERN CWA...HAVE ELECTED TO PLACE VCSH IN AGS/DNL/OGB FOR A SHORT PERIOD. WILL THEN UPDATE ALL TAF SITES AS SHOWERS CONTINUE TO DEVELOP AND MOVE ACROSS THE CWA AS NEEDED. EXTENDED AVIATION OUTLOOK...LATE NIGHT/MORNING FOG/STRATUS POSSIBLE...WITH A CHANCE OF SHOWERS AND POSSIBLE THUNDERSTORMS. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Sep 4, 3:26 AM EDT, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 326 AM EDT FRI SEP 4 2015 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-050730- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 326 AM EDT FRI SEP 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 4, 2:18 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
218 PM EDT FRI SEP 4 2015
GAZ077-041845-
BURKE-
218 PM EDT FRI SEP 4 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BURKE COUNTY...
AT 218 PM EDT...A STRONG THUNDERSTORM WAS NEAR SARDIS...OR 13 MILES
SOUTHEAST OF WAYNESBORO...MOVING SOUTHWEST AT 10 MPH.
WIND GUSTS OF 45 TO 55 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SARDIS AND GIRARD.
LAT...LON 3295 8182 3294 8183 3295 8186 3292 8196
3292 8202 3293 8204 3314 8183 3311 8172
3302 8158 3291 8176
TIME...MOT...LOC 1818Z 032DEG 9KT 3300 8180
CJRSpecial weather statement, Sep 4, 3:27 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
327 PM EDT FRI SEP 4 2015
SCZ020-026-042030-
NEWBERRY-SALUDA-
327 PM EDT FRI SEP 4 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SALUDA...
NORTHWESTERN RICHLAND...SOUTHWESTERN FAIRFIELD...NEWBERRY AND
NORTHWESTERN LEXINGTON COUNTIES...
AT 327 PM EDT...A STRONG THUNDERSTORM WAS NEAR NEWBERRY...MOVING
SOUTH AT 15 MPH.
WIND GUSTS OF 45 TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NEWBERRY...WHITMIRE...PROSPERITY...LITTLE MOUNTAIN...POMARIA...
SILVERSTREET...PEAK...CHAPPELLS AND KINARDS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3447 8155 3445 8155 3449 8149 3443 8141
3424 8132 3420 8134 3418 8140 3414 8143
3408 8139 3409 8146 3403 8149 3401 8154
3415 8190 3418 8190 3420 8194 3430 8190
3437 8178 3453 8164
TIME...MOT...LOC 1927Z 016DEG 13KT 3432 8172
CJRThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 2:18 PM EDT | Special Weather Statement | CAE | Burke | 27 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.